Income Risk, Saving and Taxation:Will Precautionary Saving Survive?
Former theoretical and empirical studies find that precautionary savings are reduced inthe presence of social security systems. The saving motive, however, does not change:individuals respond to increasing income risk by increasing their savings. Although thisstill holds for common tax and transfer systems, we show that this is not a feature of alltax and transfers systems. In contrast to former studies, we focus on the impact of thevariability of future income (higher degree risk).
|Date of creation:||2012|
|Date of revision:|
|Contact details of provider:|| Postal: Poschingerstr. 5, 81679 München|
Web page: http://www.cesifo-group.de
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Jan Kluge & Robert Lehmann, 2012.
"Marshall or Jacobs? Answers to an unsuitable question from an interaction model,"
Ifo Working Paper Series
ifo Working Paper No. 124, Ifo Institute - Leibniz Institute for Economic Research at the University of Munich.
- Robert Lehmann & Jan Kluge, 2012. "Marshall or Jacobs? Answers to an unsuitable question from an interaction model," ERSA conference papers ersa12p373, European Regional Science Association.
- Jerusalem D. Levhari & T. N. Srinivasan, 1969. "Optimal Savings under Uncertainty," Review of Economic Studies, Oxford University Press, vol. 36(2), pages 153-163.
- Louis Eeckhoudt & Harris Schlesinger, 2008.
"Changes in Risk and the Demand for Saving,"
CESifo Working Paper Series
2388, CESifo Group Munich.
- EECKHOUDT, Louis & SCHLESINGER, Harris, . "Changes in risk and the demand for saving," CORE Discussion Papers RP 2100, Université catholique de Louvain, Center for Operations Research and Econometrics (CORE).
- L. Eeckhoudt & H. Schlesinger, 2008. "Changes in risk and the demand for saving," Post-Print hal-00326101, HAL.
- Yitzhaki, Shlomo, 1982. "Stochastic Dominance, Mean Variance, and Gini's Mean Difference," American Economic Review, American Economic Association, vol. 72(1), pages 178-85, March.
When requesting a correction, please mention this item's handle: RePEc:ces:ifowps:_125. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Klaus Wohlrabe)
If references are entirely missing, you can add them using this form.